Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Platelet Question
May 13, 2005

Before I was diagnosed HIV+ my platelet count was about 120k, which caused some alarm to my doctor, but it passed another test was done and my count was within normal parameters. This went on for about 2 years up and down, did not get tested for HIV. Well I was diagnosed with NHL and recieved chemo and am on anti-retrovirals (Viread-Epivir-Viracept) viral load of 175 and cd4 of 182 (13%, which is marked improvement, but now my platelets are 137k,I know that is probably not significant (the lab says that 140-400k is normal)but is it normal to have low platelets in the HIV/Aids world? I am concerned that it has to do with a relapse of the NHL my onc has not mentioned it but I am just wondering. Thanks, by the way this site is great.

Response from Dr. Holodniy

Many people with HIV infection have low platelet counts. Your counts are not that low and should not cause you any harm. It could also now be the result of prior chemotherapy as well.



Previous
are these numbers good?
Next
cell counts and percentages

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement